Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Gone through menopause, got ovary removed. On vagifem doing pelvic exercises. Getting vaginal discharge. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Hello. I have gone through menopause at 35 years old had my ovaries removed 2 years ago,( I am 53 now)., nothing wrong with them, just decided not to have the ovarian cancer risk that women have. Now My uterus seems to have dropped down a little, I could kind of feel it a little bit, so my Doc put me on vagifem & told to do pelvic excercises. The dose was to insert 1 each night for 2 weeks, then i twice a week. I have only used the first 5, and experienced vaginal mucus/discharge slightly blood coloured. Also feel very irritated in the uterus area, almost like an infection. I had nothing before use of vagifem, no bleeding what so ever, very dry. My doc has said to have an ultrasound to make sure nothing is wrong....& I am scared that I might have cancer......I have stopped the vagifem 2 night ago and the discharge is getting much less. My question is can vagifem caus this, like a reaction. I could never take any strong HRT, I could only use Estradem 25mg patches, antyhing stronger had me depressed and my breasts grew etc. I stopped the patches about 3 years ago now & until last week was on nothing.
Posted Thu, 4 Apr 2013 in Women's Health
Answered by Dr. Nilofer AR 2 hours later
thanks for posting your query on health care magic.

My question is can vagifem cause this, like a reaction? Yes, vagifem vontains estrogen.
Estrogen increases the vascularity and glandular secretions. This has lead to vaginal discharge which is blood stained.
Good you stopped using vagifem.
You need not be worried about cancer.
Carry on with pelvic exercises for prolapse uterus.

Hope this helps.
Feel free to ask if you have further doubts.
I will be happy to help.
Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor